Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


In response to Viracept Diarrhea
Feb 28, 2000

Dear Dr, Just wanted to comment on the person who was trying to work Immodium into their daily life on Viracept. My lover was having awful bouts of diarrhea with the medication. After reading many papers on the internet....in this forum mostly.... I put him on a combination of Glutamine, powder form, and Metamucil, which I hoped would absorb some of the water in the stool. Well I am no Doctor, and not sure really of his dose....maybe one huge tablespoon a day of both...(I think I made him take more in the beginning, this is a maintenance dose) and bingo....in a little over a month, his diarrhea went away 85%, mostly back to normal. Please pass this on, and maybe you could add a comment or two on dosing, but this worked. I also know there are other techniques I have read about, calcium, digestive enzymes, etc. The person who wrote in I am sure can do better than having to live on Immodium for the rest of their life. Diarrhea be gone! Big smile to you Doc!!

Response from Dr. Pavia

Here's another viracept coping strategy. There seems to be more experience and success with Bran tablets than immodium but both seem worth a try and may be preferable for some folks to using immodium. Metamucil can fill you up, so if appetite is a problem, don't take it before meals. There is a theoretical risk that metamucil would block absorption of some drugs, so it is best not to take it within 1 hour before your meds.



Previous
Sustiva and Employment
Next
Follow up to the Question What is Viracept doing to my body?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement